Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 268, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 21, 2017, 4:07 AM CDT for Concordia Parish, Louisiana; Adams County, Mississippi. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2017, 4:07 AM CDT (09:07 UTC)
- Expired
- May 21, 2017, 5:00 AM CDT
- In force
- 53 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Concordia Parish, LA, Adams County, MS
The radar
The Ft Polk radar (KPOE), 133 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.1 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 74 J/kg
- Mixed-layer CIN
- -255 J/kg
- Mixed-layer LCL
- 1138 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
864
WUUS54 KJAN 210907
SVRJAN
LAC029-MSC001-211000-
/O.NEW.KJAN.SV.W.0268.170521T0907Z-170521T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
407 AM CDT SUN MAY 21 2017
The National Weather Service in Jackson has issued a
* Severe Thunderstorm Warning for...
Northern Concordia Parish in northeastern Louisiana...
Central Adams County in southwestern Mississippi...
* Until 500 AM CDT
* At 407 AM CDT, a severe thunderstorm was located over Monterey,
moving east at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will be near,
Deer Park around 420 AM CDT.
Ferriday around 425 AM CDT.
Natchez and Vidalia around 440 AM CDT.
Other locations impacted by this severe thunderstorm include
Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 9133 3137 9135 3137 9176 3143 9176
3143 9173 3144 9172 3145 9172 3147 9173
3147 9177 3155 9177
TIME...MOT...LOC 0907Z 258DEG 26KT 3148 9169
HAIL...1.00IN
WIND...60MPH
$$
EC1 follow-up statement
578
WWUS54 KJAN 210932
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
432 AM CDT SUN MAY 21 2017
LAC029-MSC001-211000-
/O.CON.KJAN.SV.W.0268.000000T0000Z-170521T1000Z/
Concordia LA-Adams MS-
432 AM CDT SUN MAY 21 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 AM CDT
FOR NORTHEASTERN CONCORDIA PARISH IN NORTHEASTERN LOUISIANA AND
CENTRAL ADAMS COUNTIES...
At 431 AM CDT, a severe thunderstorm was located near Deer Park, or
near Vidalia, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe storm will be near...
Vidalia around 445 AM CDT.
Natchez around 450 AM CDT.
Other locations impacted by this severe thunderstorm include
Ridgecrest.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 9133 3137 9135 3137 9168 3145 9169
3155 9169
TIME...MOT...LOC 0931Z 261DEG 20KT 3149 9151
HAIL...1.00IN
WIND...60MPH
$$
ECWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 1:19 AM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, May 21, 1:19 AM CDT, 2 hours 48 minutes before
Area Forecast Discussion National Weather Service Jackson MS 119 AM CDT Sun May 21 2017 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: Areas of LIFR category stratus/fog could become prominent for the remainder of the night and into the early morning hours. Expect this to mix out during the mid/late morning hours. A few SHRA/TSRA are possible with cold front passage from morning into the early afternoon. Thereafter uncertainty exist concerning redevelopment of convection as the front begins to stall. /EC/ && .DISCUSSION... A number of updates were made this evening to the forecast. The flash flood threat hazard has been removed for SE Mississippi, it was previously meant to expire at midnight but the heavy rainfall has progressed to the east and is more focused down by the coast. POPs have been updated to reflect the current radar and the potential to see some more storms to the western part of the CWA. Storms in central Louisiana haven't died down and could be knocking on the southwestern part of our CWA doorstep in the next few hours. A marginal severe weather threat will continue into the early morning hours for this area--hail and strong winds will be the main concern. More showers and thunderstorms are expected to occur tomorrow, but mainly focused in the south, as Gulf moisture will continue pumping into our region. The front that is currently in central Arkansas will most likely stall over central Mississippi tomorrow afternoon and keep skies from clearing the majority of the area. /12/ Prior discussion below: Through this evening: Heavy convection has now consolidated along an axis headed to NEW/MOB/BHM, leaving most of our CWA dry aside from spotty showers. Lingering steadier showers and pockets of lightning will be near the I-59 corridor from HBG to MEI over the next few hours. The forecast was updated to greatly reduce POPs this evening in most areas. Some redevelopment is possible coming in from the west late tonight and due to this uncertainty we have not yet radically updated the HWO or graphics. However, we will probably be looking to do that shortly. Another update coming in the next hour or two. /BB/ Tonight and Sunday...local radars at mid afternoon showed numerous storms across our CWA focused along and east of a weak prefrontal trough from Greenwood to Natchez. The cold front still back over the ArkLaTex region and won't make it through into our CWA until Sunday. Ahead of the prefrontal trough resided a moist airmass that has become unstable with daytime heating. A few of these storms may become severe and produce damaging wind gusts. Hail up to the sized of quarters will also be possible. In addition, PWATS in excess of an inch and a half have contributed to some heavy rainfall rates. Some Hi-res models have the highest rainfall of 2-3 inches with locally higher amounts over our southeast this afternoon and evening. A Flash Flood Watch has been issued until midnight for our southeast. The convection is expected to show a distinct diurnal trend and weaken over night. The nearly stacked low driving our convection today will lift from the Plains today to the western Great Lakes region Sunday. The cold front is expected to enter our northwest zones shortly after sunrise and push slowly southeast through the day. As daytime heating occurs, strong to marginally severe thunderstorms may develop along and just ahead of the cold front. This is expected across the southeastern portions of our area Sunday afternoon. Again the greatest potential hazards will be damaging wind gusts, marginally severe hail, and locally heavy rainfall. PWATs of 1.75 to 2.0 inches and relatively slow storm motions will warrant a continued Limited threat for flooding south and east of the front on Sunday. /22/ SUNDAY NIGHT THROUGH FRIDAY...No big changes to the extended forecast. It looks like it will be wet through mid week. The airmass will remain moist with southwest flow aloft. The left over boundary from the current system will remain just to the east through mid week. The chance for heavy rain and localized flooding will remain possible, especially Monday night into early Tuesday. Several disturbances will move along the boundary, bringing in more warm and moist air between Monday and Tuesday. Rainfall amount will likely be around 2 inches or greater during the same period, especially south of interstate 20. High pressure moves in around Thursday and keeps the area generally dry and mild going into the holiday weekend. Looks the area will remain warm and humid with the next boundary dropping in Sunday night into the Monday and stalling across the far northern portions of the area. Upper level flow will be weak, but low level flow should support thunderstorms along the boundary. && .PRELIMINARY POINT TEMPS/POPS... Jackson 83 63 79 60 / 73 37 49 70 Meridian 82 63 80 59 / 83 44 46 75 Vicksburg 82 63 80 61 / 61 34 48 60 Hattiesburg 84 68 82 63 / 80 44 61 76 Natchez 82 64 77 60 / 69 36 60 63 Greenville 78 60 79 61 / 33 11 25 60 Greenwood 80 58 80 58 / 55 16 24 60 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, May 20, 3:55 PM CDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 355 PM CDT Sat May 20 2017 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040- 041-212100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Issaquena-Sharkey- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and west central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight Scattered thunderstorms are expected to develop this afternoon and continue into the evening. Isolated severe storms could be capable of producing damaging wind gusts up to 60 mph and hail up to quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ026>033-036>039-042>050-053-054-059-060-212100- Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha- Holmes-Attala-Winston-Noxubee-Yazoo-Madison MS-Leake-Neshoba- Kemper-Warren-Hinds-Rankin-Scott-Claiborne-Copiah-Jefferson-Adams- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of central Mississippi, north central Mississippi, northeast Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Limited TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, locally heavy rainfall of one to two inches in a short duration could cause some flooding of low-lying areas and streets. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ051-212100- Newton- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of east central Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Tonight FLOODING THREAT...Elevated TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, heavy rainfall of two to three inches with locally higher amounts in a short duration could cause some flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight. MSZ052-055>057-063>065-212100- Lauderdale-Simpson-Smith-Jasper-Lawrence-Jefferson Davis- Covington- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Elevated TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, heavy rainfall of two to three inches with locally higher amounts in a short duration could cause some flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ061-062-212100- Franklin MS-Lincoln- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of south central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Slight TIMING...Mainly Tonight FLOODING THREAT...Limited TIMING...Tonight Numerous thunderstorms are expected to continue over Mississippi this afternoon and into the evening. A few storms may become severe and produce heavy rain. The most intense storms will be capable of producing damaging wind gusts of 60 mph and quarter size hail. In addition, heavy rainfall of two to three inches with locally higher amounts in a short duration could cause some flash flooding. (www.weather.gov/images/jan/graphicast/image1.png) (www.weather.gov/images/jan/graphicast/image2.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. MSZ058-066-072>074-212100- Clarke-Jones-Marion-Lamar-Forrest- 355 PM CDT Sat May 20 2017 This hazardous weather outlook is for portions of east central Mississippi, south central Mississippi, and southeast Mississippi. .DAY ONE...Tonight and Sunday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Tonight through Sunday FLOODING THREAT...Elevated TIMING...Tonight Scattered thunderstorms are expected to develop this afternoon and continue into the evening. Isolated severe storms could be capable of producing damaging wind gusts up to 60 mph and hail up to quarter size. (www.weather.gov/images/jan/graphicast/image1.png) .DAYS TWO THROUGH SEVEN...Sunday night through Friday Flooding is possible for locations south of Interstate 20 on Monday night. Thunderstorms with heavy rain are expected to develop Monday and continue Monday night. This rainfall will fall over nearly saturated soils and produce a threat for localized flooding of low-lying areas and roads. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Sunday. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. *FLOODING* Extreme...Confident in significant flooding. Significant...Significant flooding possible. Elevated...Confident in flooding. Limited...Flooding possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... www.weather.gov/jan/safe Latest Weather Briefing... www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... www.spc.noaa.gov/ Meso Analysis... www.spc.noaa.gov/exper/mesoanalysis/Day 1 through 3 Outlooks... www.spc.noaa.gov/products/outlook/ Storm Reports... www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... www.weather.gov/jan/precipmaps River Forecast Center... www.weather.gov/lmrfc/ Significant River Flood Outlook... www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:46 AM CDT | Severe Thunderstorm Warning | JAN | Concordia | 25 min |
| May 21, 1:48 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 42 min |
| May 21, 2:08 PM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison | 52 min |
| May 21, 2:12 PM CDT | Special Weather Statement | JAN | Catahoula | 48 min |
| May 21, 2:20 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Tensas | 24 min |
| May 21, 3:13 PM CDT | Flash Flood Watch | JAN | Catahoula, Concordia, Franklin, Madison, Richland, Tensas | 40 hr |
| May 21, 3:20 PM CDT | Severe Thunderstorm Warning | JAN | Concordia | 55 min |
| May 21, 5:22 AM CDT | Special Weather Statement | JAN | Lincoln | 38 min |
| May 21, 7:19 AM CDT | Special Weather Statement | JAN | Marion | 41 min |
| May 21, 1:53 PM CDT | Special Weather Statement | JAN | Madison | 37 min |
| May 21, 2:31 PM CDT | Special Weather Statement | JAN | Yazoo | 44 min |
| May 21, 2:42 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren, Yazoo | 63 min |
| May 21, 2:47 PM CDT | Special Weather Statement | JAN | Claiborne | 43 min |
| May 21, 2:55 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 50 min |
| May 21, 3:12 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 63 min |
| May 21, 3:15 PM CDT | Flash Flood Warning | JAN | Claiborne | 3 hr |
| May 21, 3:27 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Yazoo | 3 hr |
| May 21, 3:31 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds, Rankin, Simpson | 59 min |
| May 21, 3:43 PM CDT | Special Weather Statement | JAN | Attala | 32 min |
| May 21, 3:47 PM CDT | Special Weather Statement | JAN | Madison | 43 min |
| May 21, 3:52 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 3 hr |
| May 21, 4:11 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Scott, Simpson, Smith | 64 min |
| May 21, 4:16 PM CDT | Special Weather Statement | JAN | Choctaw, Webster | 44 min |
| May 21, 4:31 PM CDT | Special Weather Statement | JAN | Leake | 29 min |
| May 21, 4:35 PM CDT | Special Weather Statement | JAN | Covington, Jefferson Davis, Lawrence | 40 min |
| May 21, 4:54 PM CDT | Special Weather Statement | JAN | Winston | 36 min |
| May 21, 5:11 PM CDT | Special Weather Statement | JAN | Jasper, Newton, Scott | 64 min |
| May 21, 5:17 PM CDT | Special Weather Statement | JAN | Covington, Jones | 58 min |
| May 21, 5:53 PM CDT | Special Weather Statement | JAN | Forrest, Lamar | 37 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2017Severe Thunderstorm Warnings in Mississippi, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.